Alert archive / Nebraska / Special Weather Statements in 2016

Special Weather Statement, NWS Cheyenne, WY

July 1, 2016Dawes County, Nebraska

NWS Cheyenne, WY issued this special weather statement at Jul 1, 2016, 2:21 PM MDT for Dawes County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2016, 2:21 PM MDT (20:21 UTC)
Expired
Jul 1, 2016, 3:00 PM MDT
In force
39 min
Issued by
NWS Cheyenne, WY

County Dawes County, NE

The radar

The Rapid City radar (KUDX), 145 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KRAP), launched 12:00Z, 8.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2016-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2016-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

789 
WWUS85 KCYS 012021
SPSCYS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
221 PM MDT FRI JUL 1 2016
 
NEZ002-095-012100-
NORTH SIOUX NE-DAWES NE-
221 PM MDT FRI JUL 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SIOUX AND
NORTHWESTERN DAWES COUNTIES UNTIL 300 PM MDT...

AT 221 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF ARDMORE...OR 27 MILES SOUTHEAST OF EDGEMONT...
MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRAWFORD...WHITNEY LAKE AND WHITNEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHEYENNE.

&&

LAT...LON 4287 10315 4266 10337 4291 10372 4301 10362
      4300 10345
TIME...MOT...LOC 2021Z 307DEG 15KT 4294 10357 

$$

HAMMER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 1, 11:52 AM MDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jul 1, 11:52 AM MDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1152 AM MDT FRI JUL 1 2016

.SHORT TERM...(Today through Sunday)
Issued at 435 AM MDT Fri Jul 1 2016

Surface observations across southeast Wyoming and western Nebraska
show low clouds and even some patchy fog near the I25 corridor and
I80 summit early this morning. Radar loop has been relatively
quiet over the last 6 hours with only isolated rain showers moving
from southwest to northeast across the area. Activity has picked
up a bit north of the Platte River Valley from Douglas to Chadron
Nebraska as a remnant shortwave disturbance aloft moves across the
area. Another area of precipitation is further south in
Colorado...associated with jet dynamics aloft and well ahead of
another shortwave currently over Utah and Arizona. Pretty
confident that most places will see some rainfall today given
upslope flow and dynamic forcing in place. However...confidence is
low on precip amounts and intensity at this time since yesterday
did not quite pan out as anticipated. Most models and short range
ensembles are not initializing well this morning. The current HRRR
is now initializing reasonably well at this hour...so will base
POP and weather forecast over the next 18 hours on the 06-08Z
runs. Expect slow moving showers with embedded thunder to continue
moving east into the Nebraska panhandle through sunrise...then
expect a brief break between 9 AM to 1 PM before showers and
thunderstorms redevelop further west across southeast Wyoming.
Most other models support the HRRR solutions in the afternoon...so
fairly confident that scattered thunderstorms will develop across
the high plains along and east of I25 due to persistent upslope
flow and convergence along the Laramie Range. Cooler temperatures
and cloud cover will result in lower instability...so do not
expect strong or severe thunderstorms today. Expect some heavy
rainfall across the area...but chances for flash flooding will be
pretty very low. High temperatures will struggle to reach 70
degrees across most locations today due to low clouds.

Saturday will be a slight improvement as the upper level
disturbance will push over the area and eventually east. Models
have been trending slightly faster with the exit of the
disturbance...so expect some drier air aloft to move into the
northern and western zones from Carbon County to Converse County
through the afternoon. There will still be plenty of moisture and
instability south of the North Platte River valley...so expect
another round of showers and thunderstorms along and south of the
I80 corridor Saturday afternoon and early evening. As a ridge axis
aloft builds into Wyoming Saturday night...expect any activity to
dissipate quickly after 9 PM.

Warmer and drier conditions are expected on Sunday with all
models showing the ridge axis moving over the area. Still can not
completely rule out an isolated thunderstorm over the mountains
and potentially the High Plains. Model soundings east of I25 show
CAPE values over 1500 J/KG as well as LI's between -4c to
-6c...which suggests a decent chance of afternoon thunderstorms.
However...dry air aloft will keep the coverage of thunderstorms
isolated at best. Daytime temperatures will rebound back into the
80's to near 90...warmest below 4500 feet.

.LONG TERM...(Sunday Night through Friday)
Issued at 315 AM MDT Fri Jul 1 2016

West/southwest flow will prevail through the period as weak ridge of
high pressure exists across the S-Central CONUS. Latest medium range
models have trended lower with mid-level height progs, especially
early in the period. What will this mean for the 4th of July
holiday? Well, mother nature may provide some isolated fireworks of
her own, especially if the 00z ECMWF should verify. Have added a
slight chance of thunderstorms across much of the area mainly during
the afternoon hours Monday. Expect this activity should dissipate by
early evening, so anticipate no thunderstorm impacts to late evening
fireworks festivities Monday. Tuesday and Wednesday look to be the
hottest days of the week, with highs in the 90s across most of the
eastern plains. These may need to be trended upward should triple
digit progs verify per the latest MOS. Llvl thermal ridge will
suppress/minimize afternoon/evening convective threat Tue-Wed. The
pattern flattens Thu-Fri as shortwave energy moves towards the
northern Rockies. Along with some slight cooling, should see a
return to mention worth afternoon/evening thunderstorm chances.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1148 AM MDT Fri Jul 1 2016

Isolated to scattered showers and thunderstorms will be possible
through the afternoon at most of the sites. Brief heavy rain will
be the main threat with these storms. Mvfr cigs are expected at
sny and aia through 00z. Widespread ifr cigs will develop around
06z over the Nebraska Panhandle.

&&

.FIRE WEATHER...
Issued at 304 AM MDT Fri Jul 1 2016

Minimal Fire Weather concerns through the weekend due to
widespread rainfall today and tonight...high relative
humidities...and light winds. Drier and warmer weather is expected
Tuesday through Thursday of next week with increasing fire weather
concerns.

&&

.CYS Watches/Warnings/Advisories...
WY...None.
NE...None.
&&

SHORT TERM...TJT
LONG TERM...CAH
AVIATION...ZF
FIRE WEATHER...TJT
Hazardous weather outlook, Jul 1, 10:08 AM MDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1008 AM MDT FRI JUL 1 2016

NEZ002-003-019>021-054-055-095-096-WYZ106>108-116>119-021615-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
1008 AM MDT FRI JUL 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST
WYOMING AND THE WESTERN NEBRASKA PANHANDLE. SOME OF THE
THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND MINOR
FLOODING. THUNDERSTORMS WILL DIMINISH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE
SATURDAY THROUGH INDEPENDENCE DAY...WITH WARM TO HOT TEMPERATURES
RETURNING TUESDAY AND WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

WYZ101>105-109>115-021615-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
1008 AM MDT FRI JUL 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED AFTERNOON THUNDERSTORMS WILL DEVELOP. A FEW THUNDERSTORMS
MAY PRODUCE BRIEF HEAVY RAIN AND GUSTY WINDS. THUNDERSTORMS WILL
DIMINISH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE
SATURDAY THROUGH INDEPENDENCE DAY. SEVERE WEATHER IS NOT EXPECTED.
DRY...WARM AND BREEZY CONDITIONS WILL ELEVATE THE FIRE DANGER
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

In the hours before

Special weather statement, Jul 1, 2:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
221 PM MDT FRI JUL 1 2016

NEZ002-095-012100-
NORTH SIOUX NE-DAWES NE-
221 PM MDT FRI JUL 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SIOUX AND
NORTHWESTERN DAWES COUNTIES UNTIL 300 PM MDT...

AT 221 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF ARDMORE...OR 27 MILES SOUTHEAST OF EDGEMONT...
MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRAWFORD...WHITNEY LAKE AND WHITNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHEYENNE.

&&

LAT...LON 4287 10315 4266 10337 4291 10372 4301 10362
      4300 10345
TIME...MOT...LOC 2021Z 307DEG 15KT 4294 10357

HAMMER

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 6:30 PM MDTFlash Flood WarningCYSLaramie6 hr
Jul 1, 2:41 PM MDTSpecial Weather StatementCYSGoshen49 min
Jul 1, 3:16 PM MDTFlash Flood WarningCYSGoshen3 hr
Jul 1, 3:39 PM MDTFlash Flood WarningCYSLaramie3 hr
Jul 1, 5:37 PM MDTSpecial Weather StatementCYSNiobrara38 min
Jul 1, 3:06 PM MDTSpecial Weather StatementCYSSioux24 min
Jul 1, 3:33 PM MDTSpecial Weather StatementCYSKimball42 min
Jul 1, 3:43 PM MDTSpecial Weather StatementCYSDawes47 min
Jul 1, 4:27 PM MDTSpecial Weather StatementCYSKimball48 min
Jul 1, 4:41 PM MDTSpecial Weather StatementCYSBox Butte49 min

Nearby

Special Weather Statements in Nebraska, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.